Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    PPIs making reflux worse?
    avatar
    JDoyle90 posted:
    I am a 23 year-old male with no prior health problems. My blood pressure is perfect, I eat a healthy diet, exercise often and do not drink or smoke at all.

    Around 5-6 weeks ago I developed an upset stomach (nausea without ever vomiting, stomach pain) which took around two weeks to clear up.

    In the following weeks I had intermittent stomach pains, particularly on abdomen below the ribcage and sometimes lower down around the navel. I began to feel sick again and went to see the GP who said it was gastritis and gave me the proton pump inhibitor Omeprazole. Upon taking these I noticed an increase in acid reflux (which is somewhat of a paradox), with a sour taste in my mouth, pain in my throat, etc. I went back to the GP and she said my throat was somewhat inflamed and gave me Lansoprazole to try instead. I have been taking these for a couple of days but am still getting this acid in my throat 9or what I think is acid), causing a phlegm-like sensation, pain and gruffness.

    Is there anyway PPIs can paradoxically make acid reflux worse?
    Reply
     
    avatar
    360solution responded:
    I think your stomach is sensitive to your medication(PPI), therefore you developed reflux symptom and should be treated as soon as possible. Many years ago, I had stomach pain by using baby aspirin for three month. Later also developed acid-reflux symptom with PPI. That was very painful experience. If your condition doesn't get improved by seeing your GP. I may have a alternative way to help you.


    Spotlight: Member Stories

    Hi, my name is Brittany and I'm 21 years old. I was diagnosed with Fibromyalgia earlier in 2012 and have had back/neck alignment problems since I ...More

    Helpful Tips

    Try Natural options
    Gaviscon really helps me when I am desperate. Tablets, not the mint-flavored liquid! Also, try DGL Tablets and Slippery Elm capsules. It ... More
    Was this Helpful?
    4 of 4 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.